Alert archive / Connecticut / Blizzard Watches in 2013

Blizzard Watch 1, NWS New York, NY

February 7, 2013Suffolk County, New York; Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this blizzard watch at Feb 7, 2013, 3:34 AM EST for Suffolk County, New York; Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It took effect at Feb 8, 2013, 1:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 7, 2013, 3:34 AM EST (08:34 UTC)
In effect from
Feb 8, 2013, 1:00 PM EST
Expired
Feb 7, 2013, 3:55 PM EST
In force
Issued by
NWS New York, NY

Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 59 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this blizzard watch went out at Feb 7, 12:26 AM EST, 3 hours 8 minutes earlier.

Area forecast discussion, Feb 7, 12:26 AM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1226 AM EST THU FEB 7 2013

.SYNOPSIS...
HIGH PRESSURE BUILDS NORTH OF THE REGION TONIGHT...THEN RETREATS
TO THE NORTH AND EAST THURSDAY. LOW PRESSURE DEVELOPS OFF THE MID-
ATLANTIC COAST THURSDAY NIGHT AND THEN RAPIDLY DEEPENS AS IT
TRACKS SOUTH AND EAST OF THE AREA FRIDAY NIGHT THROUGH SATURDAY
MORNING. HIGH PRESSURE THEN BUILDS INTO THE REGION FOR THE WEEKEND
WITH ANOTHER FRONTAL SYSTEM APPROACHING EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
FORECAST ON TRACK FOR THE OVERNIGHT HOURS. NO CHANGES MADE TO THE
DATABASE EXCEPT FOR MINOR ADJUSTMENTS BASED ON HOURLY METARS.

HIGH PRESSURE BUILDS NORTH OF THE REGION TONIGHT WITH MOSTLY CLEAR
SKIES AND DIMINISHING WINDS. COULD SEE AN INCREASE IN HIGHER
CLOUDS LATE TONIGHT.

THE COMBINATION OF THE MOSTLY CLEAR SKIES AND LIGHTENING WINDS
SHOULD ALLOW AT LEAST A FEW HOURS OF GOOD RADIATIONAL COOLING...
DURING THE SECOND HALF OF THE OVERNIGHT PERIOD. FOLLOWED A
MAV/MET/PREVIOUS FORECAST BLEND...WITH OVERNIGHT LOWS FALLING INTO
THE TEENS AND LOWER 20S. ACROSS THE INTERIOR AND THE PINE BARRENS
OF LONG ISLAND...A FEW SPOTS MAY EVEN SEE SINGLE DIGIT LOWS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
HIGH PRESSURE NORTH OF THE REGION STARTS TO LIFT TO THE NORTH AND
EAST ON THURSDAY. AS THE LOW LIFTS NORTH...WE SHOULD SEE AN
INCREASE IN CLOUD COVER DURING THE DAY AS A MID TO HIGHER LEVEL
MOISTURE ADVECTS IN AHEAD OF A NORTHERN STREAM SHORTWAVE MOVING
INTO THE MIDWEST.

THURSDAY NIGHT...TWO LOWS APPROACH THE REGION...A NORTHERN STREAM
SYSTEM MOVING INTO THE GREAT LAKES...AND A SOUTHERN STREAM LOW
APPROACHING FROM THE SOUTHWEST. THE COMBINATION OF THE TWO WILL
RESULT IN PRECIPITATION OVERSPREADING THE REGION AFTER MIDNIGHT.
TEMPERATURES OVERNIGHT WILL BE COLD ENOUGH FOR ALL SNOW THURSDAY
NIGHT...HOWEVER THE PRECIPITATION WILL BE LIGHT AND SNOWFALL AMOUNTS
SHOULD BE LESS THAN AN INCH.

TEMPERATURES THROUGH THE SHORT TERM WERE A BLEND OF THE MAV/MET
GUIDANCE AND PREVIOUS FORECAST...WHICH WERE ALL IN GOOD AGREEMENT.
DAYTIME HIGHS ON THURSDAY WILL REACH THE UPPER 20S AND LOWER 30S.
LOWS THURSDAY NIGHT WILL FALL INTO THE 20S...WITH LOWER 30S NEAR NYC.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
SIGNIFICANT WINTER STORM EXPECTED THURSDAY NIGHT THROUGH FRIDAY
NIGHT.

MODELS COMING INTO GOOD AGREEMENT WITH INTENSIFYING NORTHERN
STREAM SHORTWAVE APPROACHING THE REGION FROM THE GREAT LAKES
THURSDAY NIGHT INTO FRIDAY WITH SOUTHERN STREAM SHORTWAVE LIFTING
FROM THE DEEP SOUTH. AT THE SURFACE...THIS WILL HAVE A RESULTANT
NORTHERN STREAM LOW AND GULF LOW APPROACHING THE REGION ON FRIDAY.
MODELS THEN PHASE THIS ENERGY OVER THE REGION FRIDAY EVENING AND
SWING AN INTENSE STACKED LOW ENE FROM THE 40/70 LAT/LON BENCHMARK
FRIDAY NIGHT INTO EARLY SAT MORNING. THIS STORM HAS THE POTENTIAL
TO BE A HEAVY SNOW PRODUCER WITH BLIZZARD CONDITIONS FOR PORTIONS
OF THE REGION...BUT THERE IS QUITE A BIT OF UNCERTAINTY ON
SNOWFALL SPECIFICS AS IT ALL DEPENDS ON THE EXACT TIMING OF
INTERACTION BETWEEN AN ENERGETIC NORTHERN AND SOUTHERN STREAM.

TYPICALLY AN INTENSIFYING LOW PRESSURE TRACKING FROM THE DEEP
SOUTH TO THE 40/70 BENCHMARK...WITH A 1030+ ARCTIC BANANA HIGH
EXTENDING FROM SOUTHERN CANADA INTO THE CENTRAL US WOULD BE A
MAJOR SNOW STORM FOR THE REGION. THE COMPLICATING FACTOR WITH THIS
STORM IS THE INITIAL INTENSITY OF THE NORTHERN STREAM SHORTWAVE
AND APPROACHING INLAND LOW...WHICH WILL ALLOW FOR MORE OF AN E VS
NE LOW LEVEL FLOW AHEAD OF THE COASTAL LOW ON FRI. THIS WILL ALLOW
FOR MORE OF A WARM UP ALONG THE COAST THAN IS TYPICAL. SO AFTER A
START AS SNOW ACROSS ALL AREAS THU NIGHT...A CHANGEOVER TO RAIN IS
LIKELY TOWARDS DAYBREAK FRIDAY ALONG THE CITY/COAST AND THEN
GRADUALLY WORKING NORTHWARD TOWARDS THE NORTHERN ZONES THROUGH
FRIDAY AFTERNOON AS ALL OPERATIONAL SOUNDINGS INDICATING A WARM
TONGUE OF AIR BETWEEN 800 AND 900 HPA. ACROSS INTERIOR NE
NJ...CENTRAL PORTIONS OF THE LOWER HUDSON VALLEY...AND INTERIOR
SOUTHERN CT...A ZONE OF FREEZING RAIN IS LIKELY AS LOW-LEVEL FLOW
WILL LIKELY BE BACKED MORE THAN INDICATED...TRAPPING SUB-FREEZING
AIR AT THE SURFACE. UP TO 1/4 INCH OF ICE IS POSSIBLE IN THIS
ZONE.

THE QUESTION THEN BECOMES HOW QUICKLY NORTHERN AND SOUTHERN STREAM
ENERGY PHASE...WITH THE COASTAL LOW RAPIDLY DEEPENING FRI EVENING. THE
EXACT TIMING AND LOCATION OF THIS PHASING/DEVELOPMENT WILL DETERMINE
HOW QUICKLY WINDS BACK TO THE N/NE AND DRAG COLD AIR BACK INTO THE
REGION AND WHEN AND WHERE INTENSE HEAVY SNOW BANDING FEATURES
DEVELOP. THIS WILL BE ESPECIALLY CRITICAL IN DETERMINING SNOWFALL
AMOUNTS ALONG THE COAST...WHERE PRECIP WILL BE MAINLY RAIN THROUGH
FRI AFT.

AT THIS POINT...THERE IS QUITE A BIT OF UNCERTAINTY ON SNOWFALL
AMOUNTS DUE TO ABOVE MENTIONED UNCERTAINTY...BUT THERE IS ENOUGH
CONFIDENCE AT THIS POINT TO ISSUE A WINTER STORM WATCH FOR THE
ENTIRE AREA FOR THE POTENTIAL FOR HEAVY SNOW. THE HEAVIEST SNOWFALL
AMOUNTS LOOK TO BE ACROSS INTERIOR PORTIONS OF CT...WITH
POTENTIAL FOR 18 TO 24 INCHES AS MOST OF THE QPF WOULD BE IN THE
FORM OF SNOW. ACROSS THE LOWER HUDSON VALLEY...THE REGION MAY BE IN
HEAVY BANDING LESS TIME THAN FARTHER EAST...WITH A RANGE OF 8 TO 16
INCHES. A SIMILAR RANGE IS LIKELY ACROSS COASTAL CT...BUT DUE TO
UNCERTAINTY IN TRANSITION TIMING FROM RAIN TO SNOW.

THE MOST UNCERTAINTY IN SNOWFALL AMOUNTS IS TOWARDS THE
CITY/LI...WHERE TIMING OF CHANGEOVER AND LOCATION/DURATION OF
BANDING WILL BE CRITICAL. A DIFFERENCE IN LOCATION AND/OR TIMING OF
EVEN 3 HRS IN THIS BANDING...COULD BE THE DIFFERENCE IN NOTHING
VERSUS 6 INCHES OF SNOW. ENOUGH POTENTIAL EXISTS FOR 6 INCHES OF
SNOW ACROSS THE NYC METRO AND LI FOR A WATCH. IF TIMING OF PHASING
IS A BIT SLOWER...THAN WE COULD BE LOOKING AT ONLY ADVISORY LEVELS
SNOWFALL...WHILE IF IT IS FASTER THAN FORECAST WE COULD SEE 6 TO 12
INCHES OF SNOW.

HIGH WINDS WILL ALSO BE A THREAT FRIDAY NIGHT THROUGH SAT
MORNING...PARTICULARLY FROM THE NYC METRO EAST...CT AND LI. MODEL
WINDS AT THE TOP OF THE MIXED LAYER ARE RUNNING 50 TO 65
KT...EQUATING TO 25 TO 40 MPH WINDS WITH 50 TO 65 MPH GUSTS
POTENTIAL. HIGHEST WINDS WOULD LIKELY BE ACROSS EASTERN CT AND
EASTERN LI. THESE WINDS AND HEAVY SNOW POTENTIAL WOULD PRESENT THE
POTENTIAL FOR BLIZZARD CONDITIONS FRIDAY NIGHT...WITH DANGEROUS
TRAVEL CONDITIONS...SCATTERED DOWNED TREES AND POWER OUTAGES. THE
TREAT WILL BE OUTLINED IN THE WSW.

SEE TIDES AND COASTAL FLOOD SECTION FOR COASTAL FLOOD THREAT.

MUCH QUIETER WEATHER WILL BE IN STORE FOR SUNDAY...AS HIGH PRESSURE
BUILDS ACROSS THE REGION...AND THE PRESSURE GRADIENT SIGNIFICANTLY
RELAXES. THE NEXT CHANCE FOR PRECIP WILL COME MONDAY INTO
TUESDAY...AS A SHORTWAVE AND ASSOCIATED SURFACE FRONTAL SYSTEM
APPROACH FROM THE WEST. SOUTHWEST FLOW AT THE BEGINNING OF THE WEEK
WILL ENSURE THAT TEMPS WARM ABOVE NORMAL FOR THIS TIME OF YEAR.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
*** HIGH IMPACT AVIATION WEATHER EVENT ON FRIDAY AND SATURDAY...
SEE OUTLOOK SECTION ***

HIGH PRESSURE PASSES TO THE NORTH AND EAST THROUGH TODAY.

N WINDS 5-10 KT DURING EARLY MORNING BECOMES NE AFTER DAYBREAK
BEFORE FINALLY VEERING SE IN THE AFTERNOON. MID AND HIGH LEVEL
CLOUDS INCREASE DURING THE DAY WITH SCT CLOUDS AT 2500 FT TOWARD
00Z FRI. BKN-OVC BELOW 3000FT TOWARDS MIDNIGHT. FOR 30-HR
TAFS...LIGHT SNOW DEVELOPS TOWARD DAYBREAK FRIDAY.

.OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY...
.THURSDAY NIGHT...CIGS LWR TO MVFR BY MRNG WITH SNOW DEVELOPING.
.FRIDAY-SATURDAY...WINTER STORM EXPECTED FRIDAY THROUGH SATURDAY
MORNING. LIGHT SNOW CHANGING TO RAIN EARLY FRIDAY CHANGING BACK TO
SNOW BY FRIDAY EVENING WITH HEAVIER SNOW EXPECTED THRU EARLY SAT
MORNING. IFR-LIFR CONDS WITH EAST WINDS 25KT GST 35KT FRIDAY...THEN
30-35KT GSTS 50+KT PSBL OVERNIGHT FRIDAY WITH ACCUMULATING SNOW.
.SUNDAY AND MONDAY...VFR.

&&

.MARINE...
THERE MAY BE A FEW OCNL 25 KT GUSTS THROUGH THE NEXT HOUR OR
SO...BUT WILL GO AHEAD AND CANCEL THE SCA THAT WAS UP THROUGH THE
OVERNIGHT.

THURSDAY SHOULD FEATURE WINDS 10 KT OR LESS WITH A WEAK PRESSURE
GRADIENT OVER THE REGION.

AHEAD OF DEVELOPING COASTAL LOW PRESSURE...ALL WATERS SHOULD REACH
SCA CRITERIA BY FRIDAY MORNING AS THE PRESSURE GRADIENT TIGHTENS.
GALES ARE EXPECTED FRIDAY AFTERNOON THROUGH SAT AS RAPIDLY
DEEPENING LOW PRESSURE TRACKS SE OF THE WATERS. STORM FORCE WINDS
ARE LIKELY FRI NIGHT THROUGH SAT MORNING. POTENTIAL FOR HURRICANE
FORCE GUSTS LOOKS LOW AT THIS POINT. ADDITIONALLY...SEAS ON THE
OCEAN WATERS COULD REACH 15-20 FT FRI NIGHT...BUILDING TO 5 TO 10
FT ON LI SOUND.

WINDS AND SEAS SUBSIDE LATE SAT INTO SUNDAY...WITH HIGH PRESSURE
BUILDING IN BEHIND THE DEPARTING LOW.

WINDS AND SEAS SUBSIDE OVER THE WEEKEND...WITH HIGH PRESSURE
BUILDING IN BEHIND THE DEPARTING LOW. HOWEVER...THERE IS THE
POTENTIAL FOR GALES ON THE EASTERN OCEAN WATERS SATURDAY MORNING AND
SCA CONDITIONS ON ALL OTHER WATERS THROUGH SATURDAY.

&&

.HYDROLOGY...
DRY CONDITIONS TONIGHT THROUGH THURSDAY.

SIGNIFICANT PRECIPITATION OF 1-2 INCHES LIQUID EQUIVALENT QPF IS
LIKELY THURSDAY NIGHT THROUGH SAT MORNING...WITH POTENTIAL FOR
HIGHER AMOUNTS UP TO 2.5 INCHES IN BANDING. PRECIP WILL LIKELY START
OUT AS SNOW THURSDAY NIGHT AND THEN CHANGE TO RAIN FOR THE COASTAL
AREA DURING THE DAY FRIDAY BEFORE CHANGING BACK TO SNOW FRIDAY
NIGHT/EARLY SAT.

&&

.TIDES/COASTAL FLOODING...
UP TO 3 TO 5 FT OR SURGE IS POSSIBLE DURING THE TIMES OF HIGH TIDE
FRIDAY EVENING ALONG WESTERN LONG ISLAND SOUND AND THE TWIN FORKS
OF LI...WITH POTENTIAL FOR WIDESPREAD MODERATE COASTAL FLOODING.
INUNDATION ACROSS N AND NE FACING COASTAL AREAS OF WESTERN LONG
ISLAND SOUND WILL LIKELY BE EXACERBATED BY 3 TO 5 FT SURF. THE
SURF COULD BE DAMAGING ALONG THE UNPROTECTED N AND NE FACING
SHORELINES OF THE TWIN FORKS OF LI WITH POTENTIAL FOR 4 TO 8 FT
BREAKING WAVES.

ALONG NY HARBOR...THE SOUTH SHORE BAYS OF LI...SE COASTAL CT...2
TO 4 FT OF SURGE DURING THE TIMES OF HIGH TIDE WILL LIKELY RESULT
IN MINOR TO LOCALLY MODERATE COASTAL FLOODING DURING THE TIMES OF
HIGH TIDE FRIDAY EVENING.

THE LARGE SPREAD IN SURGE IS DUE TO THE UNCERTAINTY ON THE EXACT
WIND DIRECTION (N VS NE) FRIDAY EVENING...WHICH WILL MAKE A BIG
DIFFERENCE IN AMOUNT OF SURGE.

SIGNIFICANT BEACH EROSION IS ALSO LIKELY WITH THIS STORM SYSTEM
LATE FRIDAY THROUGH SATURDAY MORNING...WITH PARTICULAR CONCERN FOR
THE TWIN FORKS OF LONG ISLAND. ALONG THE OCEAN BEACHES...BREAKING
WAVE OF 8 TO 12 FT ARE POSSIBLE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD WATCH FRIDAY EVENING FOR CTZ009.
     WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
     AFTERNOON FOR CTZ005>012.
NY...COASTAL FLOOD WATCH FRIDAY EVENING FOR NYZ071-073-078-079-081-
     176-177.
     WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
     AFTERNOON FOR NYZ067>075-078>081-176>179.
NJ...WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
     AFTERNOON FOR NJZ002-004-006-103>108.
MARINE...STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON
     FOR ANZ330-335-338-340-345-350-353-355.

&&

SYNOPSIS...BC/PICCA/NV
NEAR TERM...BC/MPS/PW
SHORT TERM...BC
LONG TERM...PICCA/NV
AVIATION...JC
MARINE...BC/PICCA/MPS/NV/PW
HYDROLOGY...BC/PICCA/NV/PW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 6, 6:26 PM EST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
626 PM EST WED FEB 6 2013

NJZ002-004-103>105-107-072330-
WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-WESTERN UNION-
626 PM EST WED FEB 6 2013

...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

LOW PRESSURE DEVELOPS OFF THE MID-ATLANTIC COAST THURSDAY NIGHT
AND THEN RAPIDLY DEEPENS AS IT TRACKS SOUTH AND EAST OF THE AREA
FRIDAY NIGHT THROUGH SATURDAY MORNING. LIGHT SNOW WILL DEVELOP
THURSDAY NIGHT. SNOW WILL CHANGE TO FREEZING RAIN AND THEN RAIN ON
FRIDAY BEFORE CHANGING BACK TO SNOW FRIDAY NIGHT. MODERATE TO
HEAVY SNOWFALL AND NEAR BLIZZARD CONDITIONS WITH STRONG WINDS ARE
POSSIBLE FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-106-108-NYZ072-074-075-178-072330-
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHERN QUEENS-
626 PM EST WED FEB 6 2013

...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

LOW PRESSURE DEVELOPS OFF THE MID-ATLANTIC COAST THURSDAY NIGHT
AND THEN RAPIDLY DEEPENS AS IT TRACKS SOUTH AND EAST OF THE AREA
FRIDAY NIGHT THROUGH SATURDAY MORNING. LIGHT SNOW WILL DEVELOP
THURSDAY NIGHT. SNOW WILL CHANGE TO RAIN ON FRIDAY MORNING BEFORE
CHANGING BACK TO SNOW FRIDAY NIGHT. MODERATE TO HEAVY SNOWFALL AND
NEAR BLIZZARD CONDITIONS WITH STRONG WINDS ARE POSSIBLE FRIDAY
NIGHT.

MINOR TO LOCALLY MODERATE COASTAL FLOODING IS POSSIBLE DURING
FRIDAY EVENING HIGH TIDE CYCLE. SIGNIFICANT BEACH EROSION IS
POSSIBLE ALONG OCEAN FACING SHORELINES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ071-073-176-072330-
SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS-
626 PM EST WED FEB 6 2013

...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...
...COASTAL FLOOD WATCH IN EFFECT FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.
   COASTAL FLOOD WATCH.

LOW PRESSURE DEVELOPS OFF THE MID-ATLANTIC COAST THURSDAY NIGHT
AND THEN RAPIDLY DEEPENS AS IT TRACKS SOUTH AND EAST OF THE AREA
FRIDAY NIGHT THROUGH SATURDAY MORNING. LIGHT SNOW WILL DEVELOP
THURSDAY NIGHT. SNOW WILL CHANGE TO RAIN ON FRIDAY MORNING BEFORE
CHANGING BACK TO SNOW FRIDAY NIGHT. MODERATE TO HEAVY SNOWFALL AND
NEAR BLIZZARD CONDITIONS WITH STRONG WINDS ARE POSSIBLE FRIDAY
NIGHT.

WIDESPREAD MODERATE COASTAL FLOODING IS POSSIBLE DURING FRIDAY
EVENING HIGH TIDE CYCLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-NYZ067>070-072330-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
626 PM EST WED FEB 6 2013

...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

LOW PRESSURE DEVELOPS OFF THE MID-ATLANTIC COAST THURSDAY NIGHT
AND THEN RAPIDLY DEEPENS AS IT TRACKS SOUTH AND EAST OF THE AREA
FRIDAY NIGHT THROUGH SATURDAY MORNING. LIGHT SNOW WILL DEVELOP
THURSDAY NIGHT. SNOW WILL INCREASE IN INTENSITY FRIDAY AFTERNOON
AND MAY CHANGE TO FREEZING RAIN FOR A PERIOD FRIDAY AFTERNOON.
HEAVY SNOWFALL AND NEAR BLIZZARD CONDITIONS WITH STRONG WINDS ARE
POSSIBLE FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ078-079-081-177-072330-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN NASSAU-
626 PM EST WED FEB 6 2013

...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...
...COASTAL FLOOD WATCH IN EFFECT FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.
   COASTAL FLOOD WATCH.

LOW PRESSURE DEVELOPS OFF THE MID-ATLANTIC COAST THURSDAY NIGHT
AND THEN RAPIDLY DEEPENS AS IT TRACKS SOUTH AND EAST OF THE AREA
FRIDAY NIGHT THROUGH SATURDAY MORNING. LIGHT SNOW WILL DEVELOP
THURSDAY NIGHT. SNOW WILL CHANGE TO RAIN ON FRIDAY MORNING BEFORE
CHANGING BACK TO SNOW FRIDAY NIGHT. MODERATE TO HEAVY SNOWFALL AND
NEAR BLIZZARD CONDITIONS WITH STRONG WINDS ARE POSSIBLE FRIDAY
NIGHT.

WIDESPREAD MODERATE COASTAL FLOODING IS POSSIBLE DURING FRIDAY
EVENING HIGH TIDE CYCLE. SIGNIFICANT BEACH EROSION IS POSSIBLE
ALONG EASTERN LONG ISLAND SHORELINES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-179-072330-
SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU-
626 PM EST WED FEB 6 2013

...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

LOW PRESSURE DEVELOPS OFF THE MID-ATLANTIC COAST THURSDAY NIGHT
AND THEN RAPIDLY DEEPENS AS IT TRACKS SOUTH AND EAST OF THE AREA
FRIDAY NIGHT THROUGH SATURDAY MORNING. LIGHT SNOW WILL DEVELOP
THURSDAY NIGHT. SNOW WILL CHANGE TO RAIN ON FRIDAY MORNING BEFORE
CHANGING BACK TO SNOW FRIDAY NIGHT. MODERATE TO HEAVY SNOWFALL AND
NEAR BLIZZARD CONDITIONS WITH STRONG WINDS ARE POSSIBLE FRIDAY
NIGHT.

MINOR TO LOCALLY MODERATE COASTAL FLOODING IS POSSIBLE DURING
FRIDAY EVENING HIGH TIDE CYCLE. SIGNIFICANT BEACH EROSION IS
POSSIBLE ALONG OCEAN FACING SHORELINES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-072330-
SOUTHERN FAIRFIELD-
626 PM EST WED FEB 6 2013

...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...
...COASTAL FLOOD WATCH IN EFFECT FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.
   COASTAL FLOOD WATCH.

LOW PRESSURE DEVELOPS OFF THE MID-ATLANTIC COAST THURSDAY NIGHT
AND THEN RAPIDLY DEEPENS AS IT TRACKS SOUTH AND EAST OF THE AREA
FRIDAY NIGHT THROUGH SATURDAY MORNING. LIGHT SNOW WILL DEVELOP
THURSDAY NIGHT. SNOW WILL CHANGE TO RAIN ON FRIDAY MORNING BEFORE
CHANGING BACK TO SNOW LATE FRIDAY. HEAVY SNOWFALL AND NEAR
BLIZZARD CONDITIONS WITH STRONG WINDS ARE POSSIBLE FRIDAY NIGHT.

MODERATE COASTAL FLOODING IS POSSIBLE DURING FRIDAY EVENING HIGH
TIDE CYCLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ010>012-072330-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
626 PM EST WED FEB 6 2013

...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

LOW PRESSURE DEVELOPS OFF THE MID-ATLANTIC COAST THURSDAY NIGHT
AND THEN RAPIDLY DEEPENS AS IT TRACKS SOUTH AND EAST OF THE AREA
FRIDAY NIGHT THROUGH SATURDAY MORNING. LIGHT SNOW WILL DEVELOP
THURSDAY NIGHT. SNOW WILL CHANGE TO RAIN ON FRIDAY MORNING BEFORE
CHANGING BACK TO SNOW LATE FRIDAY. HEAVY SNOWFALL AND NEAR
BLIZZARD CONDITIONS WITH STRONG WINDS ARE POSSIBLE FRIDAY NIGHT.

MINOR TO LOCALLY MODERATE COASTAL FLOODING IS POSSIBLE DURING
FRIDAY EVENING HIGH TIDE CYCLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-072330-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
626 PM EST WED FEB 6 2013

...STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WATCH.

GALE FORCE WINDS ARE EXPECTED FRIDAY AFTERNOON THROUGH SATURDAY.
STORM FORCE WINDS ARE LIKELY FRIDAY NIGHT INTO SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 3:35 AM ESTGale WarningOKX38 hr
Feb 7, 3:55 PM ESTBlizzard WarningOKXBronx, Kings, Nassau, New York, Queens, Richmond and 2 more43 hr
Feb 7, 3:55 PM ESTWinter Storm WarningOKXOrange, Putnam, Rockland, Westchester36 hr
Feb 7, 4:27 PM ESTCoastal Flood WarningOKXBronx, Nassau, Queens, Suffolk, Westchester32 hr
Feb 7, 4:27 PM ESTCoastal Flood AdvisoryOKXKings, New York, Queens, Richmond32 hr
Feb 7, 4:37 PM ESTHurricane Force Wind WarningOKX30 hr
Feb 7, 4:37 PM ESTStorm WarningOKX38 hr

Nearby

Blizzard Watches in Connecticut, 2013Blizzard Watches in New York, 2013Every blizzard watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.